• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
anxiouslydepressed

Lorazepam (Ativan) With Zoloft

4 posts in this topic

Posted · Report post  

Hi,

I have started taking Zoloft 2.5 months ago for depression and anxiety, but have only very slowly increased the dose and now reached the dose my pdoc thinks should be right for me (150mg). At the beginning I had a severe side effect of anxiety and panic attacks, which then subsided, but I am still experiencing more anxiety than before the Zoloft. I have been taking Lorazepam (Ativan) for this side effect. It helps me sleep and somewhat with the anxiety during the day, but also makes me very drowsy and hurts my memory. I would like to whin off it now that my Zoloft dose will be stable for a while. I stopped taking it during the day and am currently only taking 1.5 pills (0.75) at bedtime.

I would be very interested to hear about people's experience with Lorazepam together with Zoloft (or any other SSRI). When can I expect the increased anxiety to subside? Should I stop taking Lorazepam and how? I have asked my pdoc, but would like to learn more.

Thanks!

Share this post


Link to post
Share on other sites

Posted · Report post  

2 1/2 months is very quick to go to 150mg. That's probably where the anxiety is coming from.

The doc did me the same way. Went from 50 to 100 and gave me ativan. The ativan was weird... I didn't like it. It also didn't seem to help.

That was in 2002. Not sure if this has helped any but the anxiety should go away with time as your body adjusts.

Share this post


Link to post
Share on other sites

Posted · Report post  

Lorazepam, Clonazepam etc are Benzodiazepines

I am on sertraline and Clonazepam.

Antidepressents are known to work very well withBezodiazepines for short term. (for ocd, anxiety and mania)

You can read more about these on wikipedia

Share this post


Link to post
Share on other sites

Posted · Report post  

Thanks Jessi and blackfreedom. I have read plenty about these drugs. I was wondering though what people's experience is when trying to get off a "benzo" while keeping to take an SSRI. Thanks.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0